MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24628
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon leak occurred.A 5.00mmx2.00cmx50cm peripheral cutting balloon was selected for use in the left arm arteriovenous fistula.During the procedure, the balloon would not hold pressure upon inflation and a small leak/hole in the balloon was noted upon removal from the patient.The procedure was completed with another device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The returned device was attached to an encore inflation unit using glycerol/water.Positive pressure was applied, and a balloon leak was noted 7mm distal from the proximal markerband.An examination of the markerbands identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 10 atmospheres as per pcb2cm specification.A visual examination observed no damage to the tip or blades.All blades were present and fully bonded to the balloon surface.A visual and tactile examination identified no issues with the shaft of the device.This concludes the product analysis.
 
Event or Problem Description

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15469496
Report Number2124215-2022-36159
Device Sequence Number14521446
Product Code PNO
UDI-Device Identifier08714729813705
UDI-Public08714729813705
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model Number24628
Device Catalogue Number24628
Device Lot Number0026260258
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer10/24/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown